#### -- Program Agenda --

e-ASIA Joint Research Program (JRP)

## INTERNATIONAL RESEARCH SYNERGY WORKSHOP

(International Collaborative Research Networking Workshop)

## 1. Background

In September 2024, during the Annual Board Meeting (ABM 2024), key research areas were endorsed for support in the upcoming 14th Call for Proposals. These areas include Health (Infectious Diseases and Immunology), Alternative Energy, and Disaster Risk Reduction and Management. This endorsement reflects a growing recognition of the urgent challenges facing the region, driven by recent crises and adversities.

The ongoing threat of infectious diseases poses not only regional but also global health risks, particularly with the emergence of diseases that have pandemic potential. Additionally, the increasing frequency and severity of natural disasters underscore the urgent need for effective strategies and innovative technologies to manage and mitigate risks. Furthermore, developing renewable energy is crucial for fostering a sustainable energy future that enhances energy security and addresses climate change, which are pressing issues for the region and the world.

In response to these critical challenges, JST from Japan and DOST-PCIEERD from the Philippines, in collaboration with the e-ASIA JRP Secretariat, are organizing the "International Research Synergy Workshop" to facilitate collaborative research initiatives by bringing together researchers to foster innovative solutions and partnerships in these vital areas through research.

#### 2. Purpose

This workshop aims to promote collaborative research in East Asia through building international research teams to apply to the 14<sup>th</sup> e-ASIA JRP calls on Health, Disaster Risk Reduction and Management and Alternative Energy.

	Member Organization	Participates in		
Country	(Funding Agency)	Health	Disaster Risk Reduction	Alternative Energy
Australia	National Health and Medical Research Council (NHMRC)	<b>~</b>		
Indonesia	National Research and Innovation Agency (BRIN)	<b>~</b>	~	~
Japan	Japan Science and Technology Agency (JST)		~	~
Japan	Japan Agency for Medical Research and Development (AMED)	<b>~</b>		
Myanmar	Ministry of Science and Technology (MOST)			~
The Philippines	Department of Science and Technology- Philippine Council for Industry, Energy and Emerging Technology Research and Development (DOST-PCIEERD)		~	<b>~</b>
Thailand	National Research Council of Thailand (NRCT)			~
Thailand	Program Management Unit for Human Resources & Institutional Development, Research and Innovation (PMU-B)	<b>~</b>		
USA	National Institute of Allergy and Infectious Diseases (NIAID)	<b>~</b>		
Vietnam	Ministry of Science and Technology (MOST)	<b>~</b>	<b>~</b>	

#### 3. Date & Time

Monday, 25 November 2024 09:00 – 15:30 (Bangkok, UTC+7)

### 4. Workshop Program Overview

According to the background and purpose, the workshop will consist of three main sessions:

- 1. **Session 1-Opening Session:** The purpose of the opening session is to provide a comprehensive overview of the e-ASIA Joint Research Program framework, including its objectives, and multilateral joint research and support.
- 2. Session 2-Discussion on the Call and Evaluation Guidelines: In this session, participating Member Organizations for the 14th Call for Proposals will present

their eligibility requirements and national guidelines, providing a detailed overview of the application, requirements, and expectations for participants.

Since under the multilateral joint research operation, the eligibility requirements for applications vary by country, this session aims to ensure that all applicants have a clear understanding of the criteria and processes involved in submitting proposals and how they will be evaluated.

3. **Session 3-Collaborative Research Presentation & Discussion:** This session will include two concurrent discussions in the morning, focusing on Health Research and Disaster Risk Reduction and Management. In the afternoon, there will be a dedicated session on Alternative Energy.

Each research area will be introduced by the main member organizations or the Secretariat, followed by presentations from invited speakers. This will be followed by a Pitch Talk discussion from self-nominated speakers, aimed at exploring cross-border research partnerships and identifying collaborative opportunities within the e-ASIA framework.

.....

# 5. Workshop Program Agenda (Tentative)

Time		Program Agenda		
Session 1: Opening Session  Moderator: Dr. Yukio Kemmochi, e-ASIA JRP Secretariat  Time Period: 15 minutes				
09:00-09:15	15 min	Welcome and Workshop Introduction Overview of the e-ASIA Joint Research Program Framework Ms. Emi Kaneko, e-ASIA JRP Secretariat		
	Ms. Emi	on on the Call and Evaluation Guidelines Kaneko, e-ASIA JRP Secretariat Ites		
09:15 – 10:15		<ul> <li>Brief overview of session's focus (5 min)</li> <li>Call-Participating MO Presentations on their Eligibility Requirements and National Guidelines (45 min)</li> </ul>		
	60 min	NHMRC, Australia     Ms. Kirilly Agnew     Assistant Director, Research Collaborations, Research     Partnerships, National Health and Medical Research     Council (NHMRC)		
		② BRIN [To be confirmed]		
		3 AMED, Japan Mr. Takashi Hotta Deputy Manager, Division of Research Programs, Department of International Strategy, Japan Agency for Medical Research and Development (AMED)		
		DOST, The Philippines     Mr. John Philip P. Depatillo     Senior Science Research Specialist, Advanced     Technology for Health Cluster, Research Development     and Management Division, Philippine Council for     Health Research and Development (PCHRD),     Department of Science and Technology (DOST)		
		(5) NRCT, Thailand Ms. Chontida Tangnara Foreign Relations Officer, Senior Professional Level, Group of International Affairs, National Research Council of Thailand		
		© PMU-B, Thailand Dr. Sonthaya Chaiarwut, Senior Project Analyst for Global Partnership Programs,		

Time	Program Agenda
	Program Management Unit for Human Resources & Institutional Development, Research and Innovation (PMU-B)
	NIAID, The United States of America Ms. Candice Beaubien MPH, Team Lead - Americas, Caribbean, Asia, and Pacific (ACAP) Team, Regional Officer – Asia and the Pacific, Office of Global Research, National Institute of Allergy and Infectious Diseases, National Institutes of Health
	<ul> <li>MOST, Vietnam         Ms. Lê Thị Việt Lâm         Deputy Director General, Ministry of Science and Technology, Vietnam     </li> <li>Q&amp;A (10 min)</li> </ul>

## **Session 3: Collaborative Research Presentation & Discussion**

Time Period: 1 Hour 55 Minutes

Breakout Session (Morning period)		Health (Infectious Diseases and Immunology) Moderator: Dr. Yukio Kemmochi, e-ASIA JRP Secretariat	Disaster Risk Reduction and Management Moderator: Dr. Takumi Katsumata, Japan Science and Technology Agency, Japan	
10:15-10:20	5 min	Opening Remarks and Session Introduction: <b>Dr. Yukio Kemmochi,</b> e-ASIA JRP Secretariat	Opening Remarks and Session Introduction: <b>Prof. Kenji</b> <b>Satake</b> , <i>The University of</i> <i>Tokyo</i>	
10:20 – 10:40	20 min	PMU-B (Invited Speaker)  Dr. Surakameth  Mahasirimongkol, Director, Innovation and Health Industry Promotion, Ministry of Public Health	BRIN (Invited Speaker) <b>Dr. Adrin Tohari</b> Head of Research Center for  Geological Disaster, BRIN	
10:40 – 11:00	20 min	BRIN (Invited Speaker) <b>Dr. Abdi Wira Septama,</b> Research Center for  Pharmaceutical Ingredients  and Traditional Medicine, BRIN	JST (Invited Speaker) Prof. Akihiko Wakai Department of Environmental Engineering Science, Gunma University (Video presentation)	

Time		Program	Agenda	
11:00 – 11:20	20 min	MOST-VN (Invited Speaker)  Associate Professor Phung Thi Bich Thuy, National Children's Hospital, Ministry of Health  DOST-PCIEERD (Invited Speaker) Dr. Marcelino Q. Villafue II, Deputy Administrator for Research and Development Philippine Atmospheric, Geophysical and Astrono Services Administration (PAGASA), Department of Science and Technology (DOST)		
11:20 – 11:40	20 min	Pitch Talk (Self-nomination)  1. <b>Prof. Johnson Mak</b> Professor - Laboratory  Head, Griffith University	MOST-VN (Invited Speaker) <b>Dr. Ha Thanh Lan</b> Institute of Water Resources  Planning	
11:40 – 12:00	20 min	<ol> <li>Prof. Phoebe Williams         Pediatric Infectious         Disease Clinical         Academic, The University of Sydney     </li> <li>Dr. Prasad Paradkar         Group Leader, CSIRO     </li> <li>Prof. Pall Thordarson         Director, UNSW RNA         Institute     </li> </ol>	Pitch Talk (Self-nomination)  1. Ms. Nurul Sri Rahatiningtyas, Lecturer and researcher, Department of Geography Universitas Indonesia  2. Dr. Parwati Sofan Researcher, National Research and Innovation (BRIN)	
12:00 – 12:10	10 min	Session Closing <b>Dr. Yukio Kemmochi,</b> e-ASIA  JRP Secretariat	Session Closing <b>Dr. Takumi Katsumata,</b> JST  Japan	
12:10 – 13:10	60 min	Session Break		
Session 3 (Afternoon period)		Alternative Energy Moderator: Ms. Grace F. Estillore & Dr. Ian Dominic Tabañag DOST-PCIEERD, The Philippines Time Period: 2 Hours 20 Minutes		
13:10-13:15	5 min	Opening Remarks and Session Introduction  DOST-PCIEERD, The Philippines		
13:15 – 13:35	20 min	BRIN (Invited Speaker) <b>Dr. Oka Pradipta Arjasa</b> Research Center for Energy Conversion and Conservation, BRIN		
13:35 – 13:55	20 min	JST (Invited Speaker) <b>Prof. Toshiyuki Yokoi</b> Institute of Integrated Research, Institute of Science Tokyo		

Time		Program Agenda	
13:55 – 14:15	20 min	DOST-PCIEERD (Invited Speaker)  Dr. Ian Dominic Tabañag  S&T Fellow, Department of Science and Technology Philippine  Council for Industry, Energy, and Emerging Technology Research  and Development (DOST PCIEERD)	
14:15 – 14:35	20 min	NRCT (Invited Speaker)  Associate Professor Dr. Konlayutt Punyawudho  Department of Mechanical Engineering, Faculty of Engineering,  Chiang Mai University  Professor Dr. Navadol Laosiripojana  The Joint Graduate School of Energy and Environment,  King Mongkut's University of Technology Thonburi	
14:35 – 14:55	20 min	MOST-MM (Invited Speaker)  Dr. Nann Soe,  Ministry of Science and Technology, Myanmar	
14:55 – 15:05	10 min	Pitch Talk (Self-nomination) <b>Dr. Pri Utami</b> Head of Geothermal Research Centre, Universitas Gadjah Mada	
15:05 – 15:25	20 min	Q&A / Session Closing  Ms. Emi Kaneko, e-ASIA Secretariat	
15:25 – 15:30	5 min	Workshop Conclusion and Closing Ms. Emi Kaneko, e-ASIA Secretariat	

<sup>---</sup>End of the Program---